2023 Symposium Agenda

8th International RASopathies Symposium:
Expanding Research and Care Practice
through Global Collaboration and Advocacy

July 21-23, 2023
In-Person and Virtual Meeting
Denver Marriott Tech Center, Denver, Colorado

DRAFT Agenda as of July 10, 2022

** = Penn Orphan Disease Center Million Dollar Bike Ride RASopathies Research Grant Awardee;  bold = Early stage investigator

duration schedule description speaker/moderator
1h30m FRIDAY

7:30-9:00pm

Opening Night Dessert Reception and Presentations: Self-Advocacy Success Stories to Stimulate Discussion on Improving QoL    Moderator: Michelle Ellis, Noonan UK

30m  

Welcome and Mixer; ESI meet-up

Meeting Organizers and Chairs
15m  

Living and thriving with a BRAF RASopathy

Christine & Gigi Sevilla, Chicago, IL

15m  

Welcome to my Life: 15 years after the first Costello syndrome conference

Laure & Anne Marie Messier, Quebec, CAN

15m   MyMejo.com – An app to manage my child’s medically complex care

Ryan Sheedy, Bentonville, AL

1h SATURDAY

7:00-8:00am

Breakfast

 
1h50m Sat 8:00-9:50am

1: Clinical Session: Awareness of Clinical Indications & Recent Progress

Moderator: Karen Gripp, MD, Nemours Children’s Hospital, Wilmington, DE

20m  

Hematological indications in RASopathies: Need for more research and education

Benjamin Briggs, MD PhD, Rady Children’s Hospital, Navy Medical Center San Diego, CA

20m  

Patient stratification and MEKi therapy for JMML

Elliot Stieglitz, MD, UCSF Benioff Children’s Hospital, CA

20m  

Cell cycle defects underlie NS-associated cardiomyopathy suggesting potential new mechanisms

Cordula Wolf, MD, German Heart Center, Technical University of Munich, School of Medicine & Health, Munich, DEU

20m  

Systemic approach to feeding difficulties, vomiting, and failure to thrive in NS spectrum disorders

Dagmar Tiemens, PhD candidate & parent advocate, RadboudUMC, Nijmegen, NLD

20m  

MEKi Treatment effects and QoL in diverse patients with NF1 tumors

Christopher Moertel, MD, University of Minnesota Medical Center, Minneapolis, MN

10m  

ESI Selected Abstract

TBD

10m Sat 9:50-10:00am

Break

 
1h30m Sat 10:00-11:30am

2: Neuro Session: Neurodevelopmental Focus- From Brain to Behavior

Moderator: Rene Pierpont, PhD LP, University of Minnesota, Minneapolis, MN

20m  

Structural correlates of brain function, ADHD, ASD in RASopathies

Tamar Green, MD, Stanford Medicine, Stanford, CA

20m  

Information processing in NSSDs: correlation with genotype and social cognitive intervention approach for adults with Noonan syndrome

Renee Roelofs, PhD & Ellen Wingbermühle, PhD, Van Gogh Institute for Psychiatry, Venray, NLD, Donders Institute, Radboud University, Nijmegen, NLD

20m  

Telehealth intervention to support social skill development in adolescents with NF1

Bonnie Klein-Tasman, PhD, University of Wisconsin, Milwaukee, WI

20m  

Social behavioral phenotypes in a Spred1 knockout mouse RASopathy model, impact of MEKi

Sarah C Borrie, PhD, KU Leuven, Leuven, BEL

10m  

ESI Selected Abstract

TBD

45m Sat 11:30-12:15pm

Lunch

1h15m Sat 12:15-1:30pm

3: Poster Session: Learning from each other

 Families, Advocates, Scientists, Doctors, Industries

1h30m Sat 1:30-3:00pm

4: Physiology Session: Causes and Impacts of Disordered Metabolism and Energy Homeostasis

Moderator: Gregor Andelfinger, MD PhD, CHU-Sainte Justine, Montreal, Quebec, CAN

20m  

Probing GI abnormalities in RASopathies using hiPSCs

Maria I Kontaridis, MD PhD**, MMRI, Utica, NY

20m  

Bioenergetics in RASopathies: Mitochondrial homeostasis (CS models)

Rodrigue Rossignol, PhD, Bordeaux University, FRA

20m  

Dysregulated lipid metabolism and mitochondrial activity contribute to RASopathy pathophenotype

Ion C Cirstea, PhD, Ulm University, Ulm, DEU

20m  

Costello and CFC syndrome cohorts, metabolic profiling and bone homeostasis

Chiara Leoni, MD, Fondazione Policlinico Universitario A. Gemelli IRCCS, ITA

10m  

ESI Selected Abstract

TBD
10m Sat 3:00-3:15pm

Break

 
1h15m Sat 3:15- 4:30pm

5: Molecular Session: Advances in Drug Discovery

Moderator: Pau Castel, PhD, NYU Grossman School of Medicine, New York, NY

20m  

Exploring drug candidates in RASopathies using bioinformatic integration of data from drug screening, transcriptomics, and gene regulatory networks

Daochun Sun, PhD, Medical College of Wisconsin, Milwaukee, WI

20m  

Discovery of new therapies for hypertrophic cardiomyopathy in RASopathies using an innovative hiPSC-based high-throughput drug screening platform and cardiac organoids

Fabrice Jaffré, PhD**, Weill Cornell Medicine, New York, NY

20m  

Advancing therapeutic leads that selectively rescue Raf1 and BRAF phenotypes in fly and hiPS-derived CM hypertrophy

Bruce Gelb, MD**, Icahn School of Medicine at Mount Sinai, New York, NY

10m  

ESI Selected Abstract

TBD

10m Sat 4:30-4:45pm

Break

 
1h Sat 4:45-5:45pm

6: Discussion Panel 1: Current Treatment Landscape and New Therapeutic Developments

Moderator: Anton M. Bennett, PhD, Yale School of Medicine, New Haven, CT

   

Topics: Proteomics, Pathway inhibitors (MEK, SHP2, Pan-RAS/RAF), Paradoxical Circuit Breakers, Trials

Panelists: Forest White, PhD, MIT, Boston, MA;

Gregor Andelfinger, MD PhD, CHU-Sainte Justine, Montreal, CAN; Add’l TBD

1h Sat 6:30-8:00pm

Networking dinner

 
1h SUNDAY

7:30-8:30am

Breakfast

 
50m Sun 8:30-9:20am

7: Genetic Session: Genotype-Phenotype Correlations

Moderator: Katherine A. Rauen, MD, PhD, UC Davis, CA

20m  

Understanding RASopathies expression signatures to better inform diagnosis and treatment

Vanessa Fear, BSc (Hons), PhD**, University of Western Australia, Perth, AUS

20m  

NCI Advancing RAS/RASopathies Therapies Project Natural History Study Update

Gina Ney, MD PhD, NIH, Bethesda, MD

10m  

ESI Selected Abstract

TBD

10m Sun 9:20 – 9:30am

Break

 
1h Sun 9:30-10:30am

8: Keynote 

 
   

Building and maintaining multinational rare disease networks/collaborations

Martin Zenker, MD, Institute of Human Genetics, University Hospital Magdeburg, DEU

1h Sun 10:30-11:30am

9: Discussion Panel 2: Global Perspectives and Collaborations

Moderator: Pilar Magoulas, MS CGC, Houston, TX

   

Topics: Syndrome Commonalities across Ethnicities,

International Collaborations in Practice,

Standards, Guidelines, and Updates for RASopathies Diagnosis and Treatment,

Establishing Collaboration among Advocacy Networks,

Modeling Euro NS Clinical Practice Surveys

Panelists: Rene Pierpont, PhD, LP, UMinn, MN

Carlos Prada, MD, Lurie Children’s, Chicago, IL

Paul Kruszka, MD, MPH, GeneDx, Gaithersburg, MD

Keir Shiels, MA MB BChir MRCPCH FAcadMEd, Royal London Hospital, UK

Emma Burkitt-Wright, MBChB PhD MRCP, Manchester Ctr Genomic Medicine, UK

10m  

Closing Remarks

 
1h Sun 11:45am-4pm

Symposium Summary Sessions:

 
1h  11:45am-1:00pm

for CFC Families – Hosted by CFC International

Katherine A. Rauen, MD, PhD; Rene Pierpont, PhD, LP, Amy Roberts, MD

1h  11:45am-12:45pm

for CS Families – Hosted by CSFN

Karen Gripp, MD; Suma Shankar, MD, PhD; David Stevenson, MD

1h  1:00-2:00pm

for NS, NSML Families – Hosted by Noonan Syndrome Foundation and Noonan Syndrome Association

Bruce Gelb, MD; Tamar Green, MD, PhD; Pilar Magoulas, MS, CGC

1h  12:00-4:00pm

for NF1 Families – Hosted by NF Network

Bruce Korf, MD, PhD; Annette Bakker, PhD